Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 17, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 1, 2006, 6:27 PM EDT for Darke County, Miami County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2006, 6:27 PM EDT (22:27 UTC)
- Expired
- Jun 1, 2006, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Darke County, OH, Miami County, OH
The radar
The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 012230 FFWILN OHC037-109-020130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 627 PM EDT THU JUN 1 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... DARKE COUNTY IN WEST CENTRAL OHIO MIAMI COUNTY IN WEST CENTRAL OHIO * UNTIL 930 PM EDT * AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WERE MOVING BACK INTO DARKE AND MIAMI COUNTIES. RADAR ESTIMATED THAT AS MUCH AS 3 TO 4 INCHES OF RAIN HAD FALLEN FROM THE THUNDERSTORMS EARLIER THIS AFTERNOON FROM ARCANUM EAST TO WEST MILTON AND LUDLOW FALLS. MANY OTHER LOCATIONS IN THE WARNED AREA HAD 1 TO 2 INCHES FROM THE EARLIER THUNDERSTORMS. * HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER 1 TO 2 INCHES POSSIBLE THROUGH 930 PM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... GREENVILLE...TIPP CITY...TROY...WEST MILTON...ARCANUM... COVINGTON...AND PLEASANT HILL. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 4011 8419 3990 8412 3990 8481 4013 8484 $$ RYAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:46 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 1, 3:46 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 346 PM EDT THU JUN 1 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... A COLD FRONT STRETCHED FROM NEAR KMIE TO KCMH THIS AFTERNOON. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WERE POPPING UP ACROSS EASTERN INDIANA...WITH SCATTERED COVERAGE ELSEWHERE. TEMPERATURES RANGED FROM THE UPPER 70S TO LOWER 80S. SOME OF THESE STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS IN SPOTS...AND SPC HAS PUT THE SOUTHERN THIRD OF THE FCST IN A SEVERE THUNDERSTORM WATCH UNTIL 8 PM. WITH THE RELATIVELY SLOW MOVEMENT...FLOODING WILL BE A CONCERN AS WELL. THE PCPN WILL WIND DOWN OVERNIGHT...ALTHOUGH THE GFS PRODUCES MORE REDEVELOPMENT ALONG THE BNDRY LATER TONIGHT THAN THE NAM. THERE WILL BE SOME PATCHY FOG. LOW TEMPS WILL REMAIN IN THE 60S. FRIDAY...HIGH TEMPS WILL BE COOLER BEHIND THE FRONT IN THE 70S...WITH LINGERING SCATTERED SHOWERS AND THUNDERSTORMS. && .LONG TERM /SATURDAY THROUGH THURSDAY/... PCPN CHANCES WILL LINGER INTO SAT AS UPR LO DROPS SOUTH AND EAST THRU LWR GRT LKS. MODELS CONTINUE TO HAVE SOME DIFFICULTY IN UPR LO POSN AND MOVEMENT INTO ERLY NEXT WEEK...WITH GFS CONTINUING TO SUGGEST A SLOWER AND MUCH FURTHER WEST TRACK TO THE UPR LO OVER REGION. MODEL CONSENSUS THOUGH IS FAVORING A SOMEWHAT MORE PROGRESSIVE AND EASTERN SOLN TO UPR LO AND TROF...AND WILL BE TRENDING FCST TOWARDS THIS CONSENSUS SOLN. MODELS DO AGREE ON UPR TROF AXIS AND LO INVOF FCST AREA SAT...AND THIS SHOULD CONTRIBUTE TO SCT SHRA/TSTM ACTIVITY DURING THE AFTN/EVNG HOURS. UPR LO WILL THEN SHIFT EAST WITH FCST AREA ON BACK SIDE OF UPR TROF FOR SUN AND MON. WILL INDICATE A DRY FCST FOR BOTH OF THESE DAYS. UPR LO/TROF SETTLES OVER MID ATLC THEN THRU MIDWEEK WITH SFC HI PRES ACRS OH VLY INTO TUES. APPEARS NEXT CHANCE AT PCPN WILL COME WED/WED NIGHT AS A COLD FRONT DROPS SOUTH AND EAST ACRS FCST AREA. TEMPS WILL BE SLIGHTLY BELOW NORMAL OVER THE WEEKEND...WITH TEMPS SLOWLY WARMING THRU REMAINDER OF EXTENDED TO NEAR NORMAL LEVELS. RYAN && .PREV DISCUSSION... /ISSUED 205 PM EDT THU JUN 1 2006/ .AVIATION /18Z-18Z/... TSRA ARE NOW BEGINNING TO DEVELOP AHEAD OF CLDFNT WHICH IS STILL DRAPED ACROSS THE NW COUNTIES. IN ADDITION...TSRA COMPLEX IS MOVING EAST FROM WRN IN/KY. LOOKS LIKE THE BEST CHANCE OF TSRA WILL BE UNTIL 02Z. NAM AND GFS HAVE COME INTO AGREEMENT IN PUSHING FRONT INTO SRN OHIO OVERNIGHT...THEN SOUTH OF THE AREA ON FRIDAY. IFR TO MVFR CIGS WILL PUSH INTO THE TAFS BEHIND THE FNT...BUT THEN AS FRONT PUSHES SOUTH ON FRIDAY CIGS WILL IMPROVE. LINGERS SHOWERS IN THE SRN TAFS INTO FRIDAY MORNING. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 1, 5:04 AM EDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 504 AM EDT THU JUN 1 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-020915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 504 AM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 1, 5:19 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
519 PM EDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD GROVE CITY 39.87N 83.07W
06/01/2006 FRANKLIN OH LAW ENFORCEMENT
WIDESPREAD FLOODINGSpecial weather statement, Jun 1, 5:26 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 526 PM EDT THU JUN 1 2006 OHZ071-078-012230- CLERMONT OH-WARREN OH- 526 PM EDT THU JUN 1 2006 ...A STRONG LINE OF THUNDERSTORMS WILL AFFECT WARREN AND NORTHERN CLERMONT COUNTIES THROUGH 630 PM EDT... AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR LANDEN...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... LANDEN...MASON...LOVELAND PARK...SPRINGVALE...KINGS MILLS... MAINEVILLE...LEBANON...GOSHEN...SOUTH LEBANON AND NEWTONSVILLE. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
Local storm report, Jun 1, 5:30 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
530 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD 3 SE ARCANUM 39.96N 84.51W
06/01/2006 DARKE OH LAW ENFORCEMENT
TRAILERS FLOODED
&&
JCSpecial weather statement, Jun 1, 5:55 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 555 PM EDT THU JUN 1 2006 OHZ062-071-072-012300- CLINTON OH-WARREN OH-GREENE OH- 555 PM EDT THU JUN 1 2006 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN GREENE... EASTERN WARREN AND WESTERN CLINTON COUNTIES THROUGH 700 PM EDT... AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM BELLBROOK TO DALLASBURG...MOVING EAST AT 10 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... BELLBROOK...WAYNESVILLE...MORROW...OREGONIA...CORWIN...CAESAR CREEK STATE PARK...PLEASANT PLAIN...MOUNT HOLLY...WILMINGTON...SPRING VALLEY AND GREENE COUNTY AIRPORT. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
Local storm report, Jun 1, 5:58 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
558 PM EDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0657 PM TSTM WND DMG JEFFERSONVILLE 39.65N 83.56W
06/01/2006 FAYETTE OH LAW ENFORCEMENT
TREES DOWN.Local storm report, Jun 1, 6:19 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
519 PM CDT THU JUN 01 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD GROVE CITY 39.87N 83.07W
06/01/2006 FRANKLIN OH LAW ENFORCEMENT
WIDESPREAD FLOODINGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:01 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland | 44 min |
| Jun 1, 3:54 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 47 min |
| Jun 1, 4:42 PM EDT | Flash Flood Warning | ILN | Darke | 2 hr |
| Jun 1, 4:58 PM EDT | Flash Flood Warning | ILN | Franklin | 2 hr |
| Jun 1, 6:41 PM EDT | Flash Flood Warning | ILN | Franklin, Licking, Pickaway | 4 hr |
| Jun 1, 6:59 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 46 min |
| Jun 1, 7:38 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 52 min |
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.